Hail, Antelope
- When
- August 9, 1:45 PM CST
- Where
- Antelope County, 6 mi NW of Brunswick
- Measured
- 0.75 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 42.400, -98.050
1 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Omaha, NE wrote its last area forecast discussion before the first event at Aug 9, 2:20 AM CST, 11 hours 25 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 320 AM CDT TUE AUG 9 2005 .DISCUSSION... MAIN FORECAST CONCERNS CENTER AROUND THUNDERSTORM CHANCES ALONG THE FRONT TONIGHT AND PCPN CHANCES THRU THE WEEKEND. WESTERLIES CONTINUE TO OUR NORTH WITH MANY EMBEDDED SHORTWAVES EVIDENT PER WATER VAPOR IMAGERY. LATEST SFC ANALYSIS SHOWS SFC FRONT EXTENDING ACROSS NRN SD WHICH WILL SHIFT SEWD INTO NERN NEB THIS AFTERNOON. SHOULD SEE GOOD HEATING AHEAD OF THIS FEATURE WITH HIGHS TODAY FORECAST IN THE UPPER 90S ACROSS MOST LOCATIONS. MUGGY CONDITIONS ARE EXPECTED AGAIN WITH DEW POINTS IN THE UPPER 60S TO AROUND 70. THUNDERSTORMS ARE EXPECTED TO CONTINUE ALONG AND BEHIND THE BOUNDARY ACROSS SD AND MOVE INTO NORTHEAST NEBRASKA LATE THIS AFTERNOON. A FEW ISOLATED STORMS ARE NOT OUT OF THE QUESTION SOUTH OF THE BOUNDARY THIS AFTERNOON WHEN CONVECTIVE TEMPERATURES ARE REACHED AND AS ANY WEAK WAVE MEANDERS THROUGH THE WEAK MID LEVEL FLOW...AS HAS BEEN THE CASE THE PAST FEW DAYS. WL NOT INCLUDE A POP MENTION AT THIS TIME DUE TO ISOLATED NATURE. THUNDERSTORMS SHOULD CONTINUE ALONG THE SOUTHWARD MOVING BOUNDARY OVERNIGHT AS SHORTWAVE TROF PUSHES THRU FRONT SOUTHEAST ACROSS NEBRASKA. MODELS ALL IN FAIRLY GOOD AGREEMENT ABOUT TIMING AND PLACEMENT OF THE BOUNDARY. QUESTION REMAINS ON JUST HOW LONG TO CARRY PRECIPITATION INTO WEDNESDAY ACROSS THE SOUTHERN TIER OF COUNTIES AS THE FRONT STALLS ALONG KS/NE BORDER. TEMPERATURES SHOULD BE ABOUT 10 DEGREES COOLER FOR WEDNESDAY WITH EASTERLY FLOW. FRONT THEN LIFTS BACK NORTH OVERNIGHT WEDNESDAY AND INTO THURSDAY. WITH STRENGTHENING LOW LEVEL JET/INCREASE IN THETA-E ADVECTION AND AN APPROACHING WEAK SHORTWAVE...WL CONTINUE POPS FOR WEDNESDAY NIGHT AND LINGER INTO THURSDAY. STRONG COLD FRONT DEVELOPS AND MOVES ACROSS THE NORTHERN PLAINS AND DIVES INTO NORTHERN NEBRASKA BY LATE FRIDAY AND CONTINUES SWD TO KS/MO BY LATE SAT NIGHT. CONVECTION IS A GOOD BET ALONG THIS FEATURE WITH MUCH COOLER TEMPERATURES TO FILL IN BEHIND. && .OAX WATCHES/WARNINGS/ADVISORIES... NE...NONE. IA...NONE. && GRIFFIS
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE OMAHA/VALLEY NE 243 PM CDT TUE AUG 9 2005 IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-092300- ANTELOPE-BOONE-BURT-CEDAR-COLFAX-CUMING-DODGE-HARRISON IA-KNOX- MADISON-MONONA IA-PIERCE-PLATTE-SHELBY IA-STANTON-THURSTON- WASHINGTON-WAYNE- 243 PM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND WEST CENTRAL IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THUNDERSTORMS WILL CONTINUE TO DEVELOP ACROSS NORTHEAST NEBRASKA THIS AFTERNOON AND EARLY EVENING WITH LARGE HAIL AND DAMAGING WINDS THE PRIMARY HAZARDS. A FEW SEVERE STORMS WILL BE POSSIBLE ALONG AND NORTH OF A LINE FROM COLUMBUS TO HARLAN IOWA WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT. THERE WILL STILL BE A CHANCE OF THUNDERSTORMS AFTER MIDNIGHT...BUT THE THREAT FOR SEVERE WEATHER WILL DIMINISH BY THEN. THE FOCUS FOR THUNDERSTORM ACTIVITY WILL BE ALONG A COLD FRONT MOVING INTO NORTHEAST NEBRASKA THIS AFTERNOON AND INTO SOUTHERN NEBRASKA AND IOWA OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL CHANCES FOR THUNDERSTORMS EXISTS FROM WEDNESDAY NIGHT THROUGH MUCH OF THE WEEKEND. AS OF NOW...IT APPEARS THE BEST CHANCE FOR SEVERE WEATHER WITHIN THE OUTLOOK AREA WILL BE FROM FRIDAY INTO LATE SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION MAY BE REQUESTED THIS AFTERNOON AND EVENING IN NORTHEAST NEBRASKA AND WEST CENTRAL IOWA. SPOTTERS ARE ENCOURAGED TO REPORT ANY LARGE HAIL OR DAMAGING WINDS AS SOON AS POSSIBLE TO THE NATIONAL WEATHER SERVICE. IAZ069-079-080-090-091-NEZ050>053-065>068-078-088>093-092300- BUTLER-CASS-DOUGLAS-FREMONT IA-GAGE-JEFFERSON-JOHNSON-LANCASTER- MILLS IA-MONTGOMERY IA-NEMAHA-OTOE-PAGE IA-PAWNEE-POTTAWATTAMIE IA- RICHARDSON-SALINE-SARPY-SAUNDERS-SEWARD- 243 PM CDT TUE AUG 9 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR EASTERN NEBRASKA AND SOUTHWEST IOWA. .DAY ONE...THIS AFTERNOON AND TONIGHT THERE WILL BE A CHANCE OF THUNDERSTORMS TONIGHT AND WEDNESDAY ACROSS THE OUTLOOK AREA. WHILE SOME SMALL HAIL AND GUSTY WINDS MAY BE OBSERVED...THERE APPEARS TO BE A GREATER CHANCE OF SEVERE WEATHER THIS AFTERNOON AND EVENING JUST NORTH OF THE OUTLOOK AREA. THIS WOULD BE ALONG AND NORTH OF A LINE FROM COLUMBUS TO HARLAN IOWA WHERE A SEVERE THUNDERSTORM WATCH IS IN EFFECT UNTIL 9 PM CDT. THE FOCUS FOR THUNDERSTORM ACTIVITY WILL BE ALONG A COLD FRONT MOVING INTO NORTHEAST NEBRASKA THIS AFTERNOON AND INTO SOUTHERN NEBRASKA AND IOWA OVERNIGHT. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY ADDITIONAL CHANCES FOR THUNDERSTORMS EXISTS FROM WEDNESDAY NIGHT THROUGH MUCH OF THE WEEKEND. AS OF NOW...IT APPEARS THE BEST CHANCE FOR SEVERE WEATHER WITHIN THE OUTLOOK AREA WILL BE FROM FRIDAY INTO LATE SATURDAY. .SPOTTER INFORMATION STATEMENT... STORM SPOTTER ACTIVATION SHOULD NOT BE NEEDED TONIGHT...BUT SPOTTERS ARE ENCOURAGED TO REPORT SMALL HAIL OR DAMAGING WINDS TO THE NATIONAL WEATHER SERVICE IF THEY OCCUR IN YOUR AREA. DEWALD
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE OMAHA/VALLEY NEBRASKA
222 PM CDT TUE AUG 9 2005
IAZ043-055-056-NEZ011-012-015>018-030>034-042>045-100200-
...SEVERE THUNDERSTORM WATCH 708 HAS BEEN ISSUED UNTIL 9 PM CDT...
IN WEST CENTRAL IOWA
MONONA
IN SOUTHWEST IOWA
HARRISON AND SHELBY
IN NORTHEAST NEBRASKA
KNOX...CEDAR...PIERCE...ANTELOPE...WAYNE...THURSTON...CUMING...
STANTON...MADISON...BOONE...COLFAX AND PLATTE
IN EAST CENTRAL NEBRASKA
BURT...DODGE AND WASHINGTON
DEWALDThe Sioux Falls radar (KFSD), 170 km away, was scanning. The volume nearest the first event began at 19:47 UTC.
1 hail. Local standard time, as filed.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Nebraska in 2005Every state in 2005This day in weather historyWarnings in Nebraska, August 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5473525.